It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-09-2006, 09:10 PM   #1
Junior Member
(female)
 
Join Date: Apr 2006
Location: louisiana
Posts: 17
firstgrade HB User
really low tsh

I am 39 years old. I had Graves Disease about 16 years ago and had the radioactive iodine treatment. Since then I have been on Synthroid. My dosage has gone from 150mcg to 125mcg and even at times 100 mcg. I was on 125 mcg for the past 3 or 4 years. In January had mine checked when I was in the hospital for tachycardia. Of course the doctor never told me the results. Last week, I had to get my prescription refilled, but it was time for a blood test. I told the nurse I had it tested in January to please check that one and call my meds in. She lowered my dosage to 112 mcg because my TSH was .09 which seems really low which means hyperthyroid. Does anybody know if you still have any of your natural thyroid after iodine treatment and what would cause TSH to be so low after being on that dosage for several years? I don't see an endocrinologist, my gp just treats me. I was treated by endo 16 years ago, but just let my gp treat me now. Any insights on all of this is greatly appreciated. Also, would you still have syptoms if its induced by medicine and not your natural thyroid gland?

 
Sponsors Lightbulb
   
Old 05-09-2006, 10:43 PM   #2
Junior Member
(female)
 
Join Date: Apr 2006
Location: Tulsa, Ok United States
Posts: 38
Asurvivor2 HB User
Re: really low tsh

You know that is a really good question,I had graves disease about 10 years ago and had my thyroid ablated with Radioactive Iodine as well. I have been on the same dosage for about two years and I get mine checked about every six months. My TSH on last lab was .22 kinda low but I guess not enough to adjust. I don't think your thyroid affects it but I could be wrong.

 
Sponsors Lightbulb
   
Old 05-10-2006, 12:44 AM   #3
Inactive
(female)
 
Join Date: Feb 2006
Posts: 237
ellie342 HB User
Re: really low tsh

RAI for Graves disease may or may not wipe out your thyroid. Some doctors even used to try to adjust the dosage so that it would be just enough to get your thyroid down to normal (hoping to avoid hypothyroidism) but this didn't work very well.

So - possibilities for you include:
- something has happened to make you absorb more thyroid hormone than you were before. Has your brand of thyroid hormone been changed recently (different brands can vary in potency)? Have you switched from taking it with food to taking it on an empty stomach (you absorb more on an empty stomach)?

- your remaining thyroid has begun producing more thyroid hormone than before for some reason

- your body requirements for thyroid hormone have gone down (through weight loss or aging maybe? Or as a side-effect of some other medication?).

Some people would feel fine even with their TSH that low, but since you were having tachycardia, it seems likely that your thyroid levels were too high for you.

Ellie

 
Old 05-10-2006, 04:56 AM   #4
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,880
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: really low tsh

You know I have just been trying to find out just how long will the TSH stay suppressed after RAI. Had mine 2004. Maybe as long as you have those Graves antibodies, it will stay suppressed. Even though the Ft4 and Ft3 is on the low side.
__________________
** RAI ablation for Graves disease 2004**

Last edited by Administrator; 06-26-2011 at 04:28 AM.

 
Old 05-10-2006, 05:51 AM   #5
Junior Member
(female)
 
Join Date: Apr 2006
Location: louisiana
Posts: 17
firstgrade HB User
Re: really low tsh

Quote:
Originally Posted by Asurvivor2
You know that is a really good question,I had graves disease about 10 years ago and had my thyroid ablated with Radioactive Iodine as well. I have been on the same dosage for about two years and I get mine checked about every six months. My TSH on last lab was .22 kinda low but I guess not enough to adjust. I don't think your thyroid affects it but I could be wrong.
Another time a few years ago mine was .25 and the dr. took me off of meds for a whole week and then put me on 125mcg which I was taking until a few days ago.

 
Old 05-10-2006, 05:52 AM   #6
Junior Member
(female)
 
Join Date: Apr 2006
Location: louisiana
Posts: 17
firstgrade HB User
Re: really low tsh

Quote:
Originally Posted by ellie342
RAI for Graves disease may or may not wipe out your thyroid. Some doctors even used to try to adjust the dosage so that it would be just enough to get your thyroid down to normal (hoping to avoid hypothyroidism) but this didn't work very well.

So - possibilities for you include:
- something has happened to make you absorb more thyroid hormone than you were before. Has your brand of thyroid hormone been changed recently (different brands can vary in potency)? Have you switched from taking it with food to taking it on an empty stomach (you absorb more on an empty stomach)?

- your remaining thyroid has begun producing more thyroid hormone than before for some reason

- your body requirements for thyroid hormone have gone down (through weight loss or aging maybe? Or as a side-effect of some other medication?).

Some people would feel fine even with their TSH that low, but since you were having tachycardia, it seems likely that your thyroid levels were too high for you.

Ellie

I never thought about getting older and meds changing! Thanks!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Really getting worried, major back pain sammyo1 Spinal Cord Disorders 8 10-23-2008 06:07 AM
Feeling very sad & emotional, the burning pain is really wearing on me! Help!! skych Chronic Pain 40 02-09-2008 03:40 PM
I really messed up and need to vent on those who wont judge artsykid Relationship Health 26 12-17-2007 05:43 AM
Im feeling really down lately. Help Me MTL-RAB Sexual Health - Women 3 03-29-2007 04:51 PM
Needing a reality check (really long) Help! livinon1 Relationship Health 5 03-28-2007 11:13 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:38 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!